Alert archive / Maine / Coastal Flood Statements in 2021

Coastal Flood Statement 11, NWS Gray, ME

November 5, 2021Rockingham County, New Hampshire; Cumberland County, York County, Maine

NWS Gray, ME issued this coastal flood statement at Nov 5, 2021, 7:33 AM EDT for Rockingham County, New Hampshire; Cumberland County, York County, Maine. It took effect at Nov 5, 2021, 10:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2021, 7:33 AM EDT (11:33 UTC)
In effect from
Nov 5, 2021, 10:00 AM EDT
Expired
Nov 5, 2021, 2:00 PM EDT
In force
4 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 11.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2021-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2021-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

134 
WHUS41 KGYX 051133
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
733 AM EDT Fri Nov 5 2021

MEZ023-024-NHZ014-051800-
/O.NEW.KGYX.CF.S.0011.211105T1400Z-211105T1800Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
733 AM EDT Fri Nov 5 2021

...COASTAL FLOOD STATEMENT IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Pockets of splashover possible. Localized inundation of a
  half foot or less possible in the more susceptible areas.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Cumberland and Coastal York Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Some water on low lying roads and property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM    10.6        1.1        0.1        2       None    
 06/01 AM     9.6        0.1        0.1        2       None    
 06/01 PM    10.5        1.0       -0.1       2-3      None    
 07/01 AM     9.2       -0.3       -0.2        3       None    
 07/01 PM    10.5        1.0        0.0       2-3      None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM    10.1        1.3        0.1        2       None    
 06/01 AM     9.2        0.4        0.1        2       None    
 06/01 PM    10.1        1.3       -0.1       2-3      None    
 07/01 AM     8.8       -0.0       -0.2        3       None    
 07/01 PM    10.3        1.5        0.0        3       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 05/12 PM    11.6        1.9        0.1        2       None    
 06/12 AM    10.5        0.8        0.0        2       None    
 06/12 PM    11.7        2.0        0.0        2       None    
 07/01 AM    10.3        0.6       -0.1        3       None    
 07/12 PM    11.6        1.9        0.0        2       None

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Nov 5, 6:37 AM EDT, 56 minutes earlier.

Area forecast discussion, Nov 5, 6:37 AM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Gray ME
637 AM EDT Fri Nov 5 2021

.SYNOPSIS...
High pressure builds in from the west through the weekend
bringing cool and dry weather to New England. A warming trend is
foreseen this weekend, especially into early next week. High
pressure dominates through midweek, with a weak frontal
boundary likely crossing New England on Wednesday. High
pressure builds in behind this front, with the next chance for
any significant system holding off until next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
635 AM Update...Little change to the going forecast early this
morning other than minor adjustments to temperatures and cloud
cover based on latest observational data.

Previously...

A short wave trough will traverse the forecast area from west to
east this morning bringing with it patches of bkn mid level
clouds that should clear out around midday. However, it would
not be surprising to see some stratocu to linger in the
mountains or redevelop later this afternoon as subsidence
inversion traps a moist layer around 4-5 kft. Otherwise, some
early morning valley fog is likely, mainly in the CT River
Valley. High temperatures are expected to be within a degree or
two of average for this time of year. Westerly winds of up to 10
MPH are expected by midday.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
High pressure will continue to remain in control of the weather
across the forecast area through Saturday. A mainly clear night
is on tap for tonight with lows again falling into the 20s in
most areas, with some teens at the best radiators. Some CT River
Valley fog will be possible once again.

High pressure sinks just to the southeast of New England on
Saturday allowing for a light return flow to take shape. The
result will be mostly sunny skies and temperatures warming into
the 50s at most locations.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The extended tranquil pattern will continue through much of the long
term forecast period. A broad ridge of high pressure will become
elongated across New England as it expands across the Canadian
Maritimes. This will allow temperatures to moderate through midweek,
with southern areas likely warming back to near 60 degrees. The high
pressure will also continue to allow for light winds and favorable
radiational cooling nights. Saturday night will likely be the
coolest in the long term, with most areas falling into the 20s while
parts of the coastline hold onto the low 30s. Afterwards the
moderating trend will be noticeable in the low temperatures as
well through the end of the week.

The high pressure is expected to keep a strengthening storm system
well offshore to our south and east on Monday and Tuesday, with the
only effects being increased surf arriving Monday night and lasting
through Wednesday. The first chance of seeing some precipitation
likely arrives with a weakening frontal boundary Tuesday night and
Wednesday. At this point it looks insignificant, with a chance for
some scattered showers across northern areas. High pressure will
build in again behind the front.

The next chance for any significant precipitation holds off
until at least the end of the week or next weekend. Low pressure
may move into the Great Lakes during this period, bringing
increasing moisture and showers into the Northeast. This remains
at least a week away, but appears to be the only real game in
town at this point.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Short Term...Low ceilings and a period of FZFG may impact KLEB
early this morning with LIFR conditions possible. This could
occur once again tonight as well. VFR conditions on today and
Saturday with winds generally 10 kt or less.

Long Term...
VFR conditions will likely be predominant through the end of the
week, with the exception of some nighttime valley fog in the usual
location. A few showers are possible across northern terminals on
Wednesday.

&&

.MARINE...
Short Term...Winds/seas are expected to remain below SCA levels
through Saturday.

Long Term...
High pressure is expected to extend across the waters through the
much of the week. Swells of 5-6ft from a storm passing well
south of the waters will arrive Monday night and linger through
late Wednesday. A weak frontal boundary will likely cross the
waters late on Wednesday, and may bring a brief period of
southwesterly wind gusts up to 25kts.

&&

.TIDES/COASTAL FLOODING...
High astronomical tides will peak this weekend. With little in
the way of wind or wave action, any impacts are expected to be
minor.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...Clair
Hazardous weather outlook, Nov 5, 2:56 AM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
256 AM EDT Fri Nov 5 2021

MEZ023>028-NHZ014-060700-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
256 AM EDT Fri Nov 5 2021

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

High astronomical tides are expected through the weekend. While
little storm surge is anticipated at this time, water levels may
approach flood stage regardless and any wave action could lead to
splash over.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>022-033-NHZ001>013-015-060700-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
256 AM EDT Fri Nov 5 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-060700-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
256 AM EDT Fri Nov 5 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Coastal Flood Statements in Maine, 2021Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.